Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Panic & Anxiety?
Sep 30, 2002

I have been HIV+ for 12 years now. Currently taking Norvir, Fortovase and Zerit once daily. 1082 T Cells and Undet. Viral Load. However, lately I have been experiencing debilitating panic attacks. This is quite a new experience for me. Have never had this before. In fact the first time I even called 911 and of course was quite embarrassed when they showed up. Panic attack can come on anytime no matter what I am doing. Even if just watching TV. Can this be cause by the medication and its effects on my system as a whole? It is at the point that if I am standing in line at the store I all of a sudden feel closed in, like I am going to pass out in front of everyone, then of course when I start dwelling on it then it get worse. Dr. gave me Ativan which I use sparingly because I heard they can be addictive. So my question is since I have never experienced this in the past could it be caused by the meds and a chemical change in my body? Or do I just need a good therapist? Thank you for your input.

Response from Dr. Henry

It is possible your HIV meds are contributing but if you have been on them for a while without any attackes and you have started no other meds (prescription or othewise ) then the meds seem an unlikely cause. There are several effective psychotropic meds for panic disorder Having a psychiatrist evaluate you might be a good idea. Often treatment with a short acting sedative (such as the Ativan) and an SSRI inhibitor (paxil, zoloft, etc) is effective. KH



Previous
Androgel side effect
Next
Lipodystrophy and Hypertention

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement